Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 15, 1998, 9:38 PM CDT for Jackson County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 1998, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 16, 1998, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Jackson County, IL
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 160238 FFWPAH ILC077-160500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 938 PM CDT WED APR 15 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JACKSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 1200 AM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NORTH AND WEST OF CARBONDALE AND MURPHYSBORO...MOVING EAST AT 35 MPH. * DOPPLER RADAR ESTIMATES OVER 2 INCHES OF RAIN EARLY THIS EVENING. ANOTHER 1 TO 1 1/2 INCH IS POSSIBLE THROUGH MIDNIGHT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE AXCTION TO PROTECT THEM FROM HIGH WATER. NOLES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 2:15 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Apr 15, 2:15 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST WED APR 15 1998 STORMS BEGINNING TO REFIRE IN MISSOURI BOOTHEEL MOVING INTO SOUTHWEST KENTUCKY SO THIS WILL BE QUICK. 17Z SURFACE CHART SHOWS LOW PRESSURE OVER LOWER MICHIGAN WITH A COLD FRONT TRAILING SOUTH SOUTHWEST THROUGH TERRE HAUTE TO PADUCAH TO SHREVEPORT. DEW POINTS DROPPING WEST OF THE MISSISSIPPI. MODELS BRING FRONT THROUGH THE ENTIRE FA BY 00Z. UNTIL THEN EVERYTHING STILL IN PLACE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE ACROSS WEST KENTUCKY. ADAP SHOWS NEGATIVE LIS EAST OF THE LAND BETWEEN THE LAKES. MODIFIED CAPES AT BNA THIS MORNING EXCEED 2400 J/KG WITH FORECASTED HIGHS. THREAT MOVES EAST WITH FRONT WITH ONLY THE POSSIBILITY FOR LINGERING SHOWERS THIS EVENING. LOW LEVEL MOISTURE ABUNDANT OVERNIGHT FOR CLOUDS. WITH THREAT FOR STORMS WITH VERY HEAVY RAINFALL...SUGGEST KEEPING FLASH FLOOD WATCH FOR WEST KENTUCKY THROUGH THIS EVENING. (SPC JUST CALLED AND LOOKING AT TOR WATCH FOR WEST KENTUCKY/SOUTHWEST INDIANA) ML
In the hours before
Local storm report, Apr 15, 6:53 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM SWANWICK IL 1.75 INCH HAIL
04/15/98 PERRY REPORTED BY STATE POLICE
ON WASHINGTON... PERRY AND
RANDOLPH COUNTY LINES.Local storm report, Apr 15, 7:52 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM CRAVAT IL TORNADO
04/15/98 JEFFERSON TORNADO ON THE GROUND JUST
NORTH OF CRAVATLocal storm report, Apr 15, 8:06 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM CRAVAT IL TORNADO
04/15/98 JEFFERSON TREES AND POWER LINES
KNOCKED DOWN NEAR CRAVATLocal storm report, Apr 15, 8:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
812 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM CRAVAT IL TORNADO
04/15/98 JEFFERSON DAMAGE TO RESIDENCE 1 MILE
EAST OF US HWY 51 ON
DIX/IRVINGTON ROAD...OR
HWY 177Local storm report, Apr 15, 9:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM PATTON MO 1.5 INCH HAIL
04/15/98 BOLLINGER EOC REPORTED AROUND AND
SOUTHWEST OF PATTON.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:23 PM CDT | Tornado Warning | PAH | Jefferson | 52 min |
| Apr 15, 8:34 PM CDT | Tornado Warning | PAH | Jackson | 56 min |
| Apr 15, 9:30 PM CDT | Tornado Warning | PAH | Jackson, Williamson | 45 min |
| Apr 15, 9:42 PM CDT | Tornado Warning | PAH | Franklin | 48 min |
| Apr 15, 10:02 PM CDT | Tornado Warning | PAH | Jackson | 58 min |
| Apr 15, 10:02 PM CDT | Tornado Warning | PAH | Jackson | 63 min |
| Apr 15, 10:20 PM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 3 hr |
| Apr 15, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 54 min |
| Apr 15, 11:10 PM CDT | Tornado Warning | PAH | Franklin | 50 min |
| Apr 15, 11:15 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 4 hr |
| Apr 15, 11:15 PM CDT | Flash Flood Warning | PAH | Hamilton | 4 hr |
| Apr 15, 11:30 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| Apr 15, 11:46 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Apr 15, 11:55 PM CDT | Tornado Warning | PAH | Union | 40 min |
| Apr 16, 1:14 AM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.